MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted. .
 
Event or Problem Description
It was reported via worn instrument return form that the trial articular surfaces were returned fractured.There are no events associated with the devices, they have out lived their usefulness.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Verified item lot combination and reviewed manufacturing date as returned item # 42527000510 lot # 64376251 exhibits signs of repeated use and has fractured on the medial side of the post feature all pieces were returned.The device history records for item # 42527000510, lot # 64376251 & receiving inspection report for item # 42527050510, lot # 80902186 were reviewed for deviations and/ or anomalies with no deviations/ anomalies identified.Dhr supplier review found that the product was conforming to all specifications and no process deviations.A complaint history search identified 1 complaint for item # 42527000510 lot # 64376251 combination as of 31st august 2020.Complaints are monitored through monthly complaint review (reference (b)(4)) in order to identify potential adverse trends.A definitive root cause cannot be determined.Evaluation of the returned device identified the fracture was consistent with previous tasp fractures analyzed.Identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface no corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-11 EF TOP
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10425530
Report Number0001822565-2020-02994
Device Sequence Number2942960
Product Code JWH
UDI-Device Identifier00889024245013
UDI-Public(01)00889024245013
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527000510
Device Lot Number64376251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1